MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Fever (1858); Unspecified Infection (1930); Itching Sensation (1943); Pain (1994); Sepsis (2067); No Code Available (3191)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received stage 1 of a two-stage revision of the right knee to treat pain, swelling, walking difficulty, and pruritis secondary chronic infection progressing to severe sepsis.Upon entering the joint, the surgeon encounters and removed gross purulence from the joint.Significant synovitis and infected tissue were debrided.All components were explanted and replaced with depuy products and competitor cement x 5, and stimulan antibiotic beads.The patient was implanted with depuy products utilizing competitor cement.The procedure was completed without complications.The patient was placed on 6-week iv antibiotics.Stage two revision is scheduled for 6 weeks, pending clearance of infection.Doi: (b)(6) 2016 (patella).Doi: (b)(6) 2018 (insert, tibial and femoral components).Doe: (b)(6) 2018 (wound debridement).Doe: (b)(6) 2019 (decompression).Dor: (b)(6) 2019 (insert exchange).Doe: (b)(6) 2019 (wound dehiscence repair).Dor: (b)(6) 2020 (stage 1 revision).Right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
UNIVERSAL STEM 115X16MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10247598
Report Number1818910-2020-15335
Device Sequence Number3194620
Product Code NJL
UDI-Device Identifier10603295217916
UDI-Public10603295217916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7430
Device Catalogue Number867430
Device Lot NumberH67185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 41MM; COMPETITOR BONE CEMENT; COMPETITOR BONE CEMENT; COMPETITOR BONE CEMENT; MBT REVISION CEM TIB TRAY SZ 4; MBT TRAY SLEEVE POR M/L 37MM; PFC SIGMA FEM POST AUG SZ4 4MM; PFC SIGMA FEM POST AUG SZ4 4MM; PFC*SIGMA TC3 FEM RT SZ4; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; SYNTHES SCREW BONE (204830); TC3 RP TIBIAL INSERT S4,12.5; UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL STEM 75X18MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight118